A novel construction of homoclinic and heteroclinic orbits in nonlinear oscillators by a perturbation-incremental method

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

55 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)221-236
Journal / PublicationNonlinear Dynamics
Issue number3
Publication statusPublished - May 2011


A novel construction of homoclinic/heteroclinic orbits (HOs) in nonlinear oscillators is presented in this paper. An accurate analytical solution of a HO for small perturbation can be obtained in terms of trigonometric functions. An advantage of the present construction is that it gives an accurate approximate solution of a HO for large parametric value in relatively few harmonic terms while other analytical methods such as the Lindstedt-Poincaré method and the multiple scales method fail to do so. © 2011 Springer Science+Business Media B.V.

Research Area(s)

  • Heteroclinic orbit, Homoclinic orbit, Perturbation-incremental method, Strongly nonlinear oscillator